Mississippi, 2017Tornadoes and Flash Flood in Mississippi, April 26 to 27, 2017
April 26 to 27, 2017 · NWS JAN · 27 events in 17 counties and zones
Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts, large hail, and a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $283,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts, large hail, and a tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 26, 5:21 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 26, 5:21 PM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
621 PM CDT Wed Apr 26 2017
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
A squall line of thunderstorms will move through the area prior to
27/10Z. As storms move through, a quick lowering of ceilings and
visibilities to IFR/MVFR can be expected followed shortly behind
with a transition of winds to the northwest. Winds will continue
at 10 to 20 knots with gusts to near 30 knots./26/
&&
.DISCUSSION...
Tonight through Thursday:
Latest satellite imagery showed an upper trough moving through the
plains. The forcing and instability had forced a positive tilted
squall line to materialized across the ArkLaTex into Southeast
Missouri. On the surface a front was observed across East Texas into
West Arkansas with deepening low pressure across Northeast Texas.
The resultant pressure gradient has developed gusty winds across
the region especially over the delta area of the forecast area.
The atmosphere was rather capped across the region at mid
afternoon with readings in the upper 70s to the lower 80s.
For tonight expect a squall line to enter our western counties and
parishes by 5 pm. Instability and shear will be increasing from the
west for the remainder of this afternoon into this evening. We will
have anomalous pwats of around 1.8 inches for some decent rainfall
rates as the squall lines moves through the region. We could see
rainfall rates of 1 to 2 inches with the line passage. It looks like
the 0-3 km bulk vectors will be generally parallel to the line. With
the linear mode in play SPC has taken out the moderate risk for our
far western area. In the wake of the squall line gusty winds will
taper off from the west, Thus wind advisory criteria should expire
by 9 pm. CAM guidance models show that the line should sweep across
the area rather quickly and exit the region by around 1 am. The
primary risk will be damaging winds, golfball sized hail, and some
tornadoes. The rains will exit the region by sunrise Thursday.
On Thursday high pressure will build across the ArkLaMiss from the
west.
As far as temperatures are concern lows tonight will range from the
lower 50s west to the lower 60s southeast. Highs on Thursday will
range from the middle 70s north to the lower 80s southeast./17/
Thursday night through Wednesday...no big changes were made to the
forecast. After the boundary passes tonight, temperatures will be
near normal for a day. Warmth will quickly return Friday and
continue into the Saturday. Another cold front will bring storms
and cooler air for a day or two early next week. Overnight lows
may also fall into the upper 40s Sunday night behind the boundary.
Rain chances for the next day or two will be small, with mainly
isolated shower and thunderstorm activity expected. By Sunday, a
deepening low pressure system will help to push plenty of moisture
into the region. Good lapse rates and passing upper jets will
increase the potential for severe on Sunday. Models seem a little
slower with the system, so it may be Sunday morning and afternoon.
Well above normal moisture values should produce more heavy
rainfall. Estimated amounts were around 2-3 inches across the
area. Combined with heavy rain from today and streams across the
region could see some rises. Flash flooding will also be a
concern. Definitely a good time to clear some drains to help move
the rain along. The next system around Wednesday/Thursday has some
decent lapse rates, so there could be a series of severe events
with hail and winds over the next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 78 63 88 / 79 2 5 14
Meridian 59 80 62 87 / 77 11 8 14
Vicksburg 54 75 61 87 / 70 2 5 14
Hattiesburg 62 82 64 86 / 77 10 9 14
Natchez 54 77 62 87 / 75 2 5 14
Greenville 53 74 60 86 / 65 2 5 14
Greenwood 54 74 60 86 / 69 3 4 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 9 PM CDT this evening for MSZ018-019-025-034-
035-040-041.
LA...Wind Advisory until 9 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 9 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Apr 26, 1:56 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Wed Apr 26 2017
ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>027-034>036-
040>042-047-272000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-
256 PM CDT Wed Apr 26 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon
A squall line is expected to move into the area early this
evening and exit the area by midnight. Severe storms capable of
damaging winds, hail up to golf ball size, and tornadoes will be
possible.
Windy conditions are expected this afternoon and early evening.
Southerly winds may gust up to 40 to 45 mph, and this can bring
limbs down and cause difficult travel for high profile vehicles.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.
MSZ029>033-037>039-043>046-048>059-061>066-072>074-272000-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
256 PM CDT Wed Apr 26 2017
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon
A squall line is expected to move across the area tonight. Severe
storms capable of damaging winds, quarter sized hail, and a few
tornadoes will be possible.
Breezy conditions are expected this afternoon and evening.
Southerly winds may gust up to 35 mph, and this may cause
difficult travel for high profile vehicles.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.
MSZ028-272000-
Montgomery-
256 PM CDT Wed Apr 26 2017
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon
A squall line is expected to move into the area early this
evening and exit the area by midnight. Severe storms capable of
damaging winds, hail up to golf ball size, and tornadoes will be
possible.
Breezy conditions are expected this afternoon and evening.
Southerly winds may gust up to 35 mph, and this may cause
difficult travel for high profile vehicles.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.
LAZ026-MSZ060-272000-
Concordia-Adams-
256 PM CDT Wed Apr 26 2017
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon
A squall line is expected to move across the area tonight. Severe
storms capable of damaging winds, quarter sized hail, and a few
tornadoes will be possible.
Windy conditions are expected this afternoon and early evening.
Southerly winds may gust up to 40 to 45 mph, and this can bring
limbs down and cause difficult travel for high profile vehicles.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
Event by event
19 thunderstorm wind, 5 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- April 26, 6:45 PM CST
- Where
- Washington County, 1.87 mi ESE of Overby
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.140, -90.840
Several trees were blown down in Glen Allan.
Thunderstorm Wind, Leflore
- When
- April 26, 7:23 PM CST
- Where
- Leflore County, 2.07 mi N of Ft Loring
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Storm Chaser
- Coordinates
- 33.530, -90.250
A tree was blown down along Highway 82.
Thunderstorm Wind, Warren
- When
- April 26, 7:30 PM CST to 7:39 PM CST
- Where
- Warren County, 0.92 mi SW of Twin Lake to 1.36 mi ENE of Redwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.471, -90.842
A tree was blown down across Highway 465, along with a large tree down across MS Highway 3, which blocked both lanes.
Thunderstorm Wind, Carroll
- When
- April 26, 7:36 PM CST to 7:47 PM CST
- Where
- Carroll County, 3.23 mi ESE of Avalon to 4.5 mi NE of Malmaison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.648, -90.050
A couple of trees were blown down in the northwest part of the county. A roof was also blown off a barn.
Thunderstorm Wind, Warren
- When
- April 26, 7:39 PM CST to 7:44 PM CST
- Where
- Warren County, 1.38 mi S of Rose Hill to Newmans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 32.350, -90.800
A tree was blown down on I-20 near mile marker 8 along with other trees and power lines down at Warriors Trail and Shannon Lane.
Thunderstorm Wind, Yazoo
- When
- April 26, 7:44 PM CST to 7:50 PM CST
- Where
- Yazoo County, 3 mi SSE of Yazoo Jctn to 0.62 mi ESE of Yazoo City
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.840, -90.360
A tree was blown down on Madison Street. Trees were also blown down on Graball Freerun and Old Benton roads.
Thunderstorm Wind, Carroll
- When
- April 26, 7:45 PM CST to 7:55 PM CST
- Where
- Carroll County, 0.58 mi W of Black Hawk to 2.05 mi WNW of Seven Pines
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.330, -90.030
A couple of trees were blown down in the southwest part of the county.
Thunderstorm Wind, Warren
- When
- April 26, 7:45 PM CST
- Where
- Warren County, 2.93 mi SE of Grange Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.215, -90.841
A large tree was blown down at Fisher Ferry Road and Jeff Davis Road.
Flash Flood, Yazoo
- When
- April 26, 7:50 PM CST to 8:20 PM CST
- Where
- Yazoo County, 0.58 mi E of Yazoo City to 0.43 mi E of Yazoo City
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.850, -90.410
Flash flooding occurred on several streets in the city. One family was rescued from a car that tried to navigate under a low lying railroad trestle.
Thunderstorm Wind, Yazoo
- When
- April 26, 7:54 PM CST
- Where
- Yazoo County, 2.82 mi SSW of Oil City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.640, -90.440
Two trees were blown down on MS Highway 433.
Hail, Hinds
- When
- April 26, 8:32 PM CST to 8:53 PM CST
- Where
- Hinds County, 1.5 mi SSW of Raymond to 0.9 mi SE of Jackson
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 32.250, -90.440
A swath of hail fell from near Raymond, through Clinton and into Jackson. Quarter sized hail occurred off Clinton Raymond, Williamson, and McRaven roads, as well as at WLBT Studios. The largest hail that fell in this swath was half-dollar sized, which occurred in northwest Clinton and in east Jackson.
Hail, Madison
- When
- April 26, 8:56 PM CST to 9:00 PM CST
- Where
- Madison County, 1.81 mi SW of Ridgeland to 0.9 mi SE of Madison Campbell Arp
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.410, -90.150
Quarter sized hail fell in Ridgeland and also near the Reservoir.
Hail, Rankin
- When
- April 26, 8:58 PM CST to 9:10 PM CST
- Where
- Rankin County, 2.15 mi SSW of Luckney to 2.23 mi SE of Fannin
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.320, -90.080
A swath of hail occurred across north central Rankin County. The largest hail that occurred was 2 inches in diameter off of Holly Bush Road. Half dollar sized hail occurred in the Crossgates neighborhood. Quarter sized hail occurred at the Jackson National Weather Service office, in the Hidden Hills and Barnett Bend neighborhoods. Nickel sized hail occurred at the Brandon EOC and at Fire Station 1.
Thunderstorm Wind, Leake
- When
- April 26, 8:58 PM CST
- Where
- Leake County, 2.42 mi WNW of St Ann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.790, -89.690
A tree was blown down across the Natchez Trace Parkway near milepost 143.
Thunderstorm Wind, Attala
- When
- April 26, 9:00 PM CST to 9:04 PM CST
- Where
- Attala County, 5.8 mi NW of Ethel to 7.29 mi SSE of Ethel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -89.540
Trees were blown down along Highway 43 North, Highway 19, and Kings Road.
Thunderstorm Wind, Leake
- When
- April 26, 9:09 PM CST to 9:20 PM CST
- Where
- Leake County, 0.82 mi E of Carthage Leak Co Arp to 1.35 mi ESE of Sunrise
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -89.516
Numerous trees were blown down across the county and some blocked roads.
Thunderstorm Wind, Winston
- When
- April 26, 9:28 PM CST to 9:37 PM CST
- Where
- Winston County, 2.04 mi NNE of Rural Hill to 1.16 mi E of Mc Millan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.096, -89.264
A few trees were blown down in the northwest part of the county.
Thunderstorm Wind, Scott
- When
- April 26, 9:31 PM CST to 10:00 PM CST
- Where
- Scott County, 1.67 mi WNW of Morton to 2.93 mi NNW of Lake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.362, -89.695
Trees were blown down throughout the county.
Tornado, Leake
- When
- April 26, 9:31 PM CST to 9:40 PM CST
- Where
- Leake County, 2.05 mi NNE of Walnut Grove to 2.2 mi ESE of Madden
- Rating
- EF1
- Path length
- 9.19 mi
- Path width
- 600 yd
- Continued into
- Neshoba, Ms (JAN)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.609, -89.462
The tornado began on the north end of Walnut Grove, just east of MS Highway 35, along Starling Center Rd. It produced sporadic tree damage as it moved east northeastward across School St, True Light Rd, Old Walnut Grove Rd, and along Gunter Rd. The tornado became wider as it moved across McLemore Rd and Rosebud School Rd, where additional trees were snapped or uprooted and some outbuildings were damaged. The tornado reached peak intensity as it moved through the Rosebud community, crossing MS Highway 487 and tracking through Allen Ln and Tatum Rd. In this vicinity, more notable tree damage occurred. A utility pole was snapped, additional outbuildings were damaged or destroyed, and some homes sustained roof and siding damage. The tornado weakened and produced more sporadic tree damage, passing across Mowdy Rd and Union Rd before crossing into southwest Neshoba County. A few additional trees and large limbs were downed across CR 133 and CR 402, where the tornado lifted. Maximum winds were 105 mph and the total path length was 10.7 miles.
Tornado, Neshoba
- When
- April 26, 9:40 PM CST to 9:42 PM CST
- Where
- Neshoba County, 1.57 mi SW of Dowdville to 0.48 mi SSE of Dowdville
- Rating
- EF1
- Path length
- 1.36 mi
- Path width
- 300 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.663, -89.318
The tornado began on the north end of Walnut Grove, just east of MS Highway 35, along Starling Center Rd. It produced sporadic tree damage as it moved east northeastward across School St, True Light Rd, Old Walnut Grove Rd, and along Gunter Rd. The tornado became wider as it moved across McLemore Rd and Rosebud School Rd, where additional trees were snapped or uprooted and some outbuildings were damaged. The tornado reached peak intensity as it moved through the Rosebud community, crossing MS Highway 487 and tracking through Allen Ln and Tatum Rd. In this vicinity, more notable tree damage occurred. A utility pole was snapped, additional outbuildings were damaged or destroyed, and some homes sustained roof and siding damage. The tornado weakened and produced more sporadic tree damage, passing across Mowdy Rd and Union Rd before crossing into southwest Neshoba County. A few additional trees and large limbs were downed across CR 133 and CR 402, where the tornado lifted. Maximum winds were 105 mph and the total path length was 10.7 miles.
Hail, Newton
- When
- April 26, 10:20 PM CST
- Where
- Newton County, Union
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.570, -89.120
Thunderstorm Wind, Neshoba
- When
- April 26, 10:25 PM CST
- Where
- Neshoba County, 1.88 mi ESE of Dowdville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 32.670, -89.270
A tree fell on County Road 402 which blew a transformer causing a power outage.
Thunderstorm Wind, Newton
- When
- April 26, 10:44 PM CST
- Where
- Newton County, 4.93 mi S of Duffee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.409, -88.939
A few trees were blown down.
Thunderstorm Wind, Lauderdale
- When
- April 26, 10:45 PM CST to 10:55 PM CST
- Where
- Lauderdale County, 1.9 mi SSE of Post to 0.69 mi N of Shucktown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.504, -88.889
A few trees were blown down.
Thunderstorm Wind, Jefferson Davis
- When
- April 26, 11:00 PM CST
- Where
- Jefferson Davis County, 2.15 mi SSW of Carson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.500, -89.810
A tree was blown down west of Bassfield.
Hail, Clarke
- When
- April 26, 11:58 PM CST to April 27, 12:08 AM CST
- Where
- Clarke County, 1.38 mi N of Stonewall to 1.5 mi SSE of Ray
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -88.800
Nickel to quarter sized hail fell near Enterprise and Stonewall east towards Highway 45.
Thunderstorm Wind, Lauderdale
- When
- April 27, 12:02 AM CST
- Where
- Lauderdale County, 0.69 mi ENE of Kewanee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.424, -88.439
A tree was blown down on Highway 11/80 in Kewanee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, April 26, 2017$527,000 · EF1 · 10 events
- Tornado and Flash Flooding in Arkansas, April 26, 2017$225,000 · EF0 · 34 events
- Flash Flooding and Hail in Arkansas, April 26, 2017$345,000 · 1.75 in hail · 11 events
- Ice Storm and Winter Weather in Michigan, April 26 to 27, 2017$350,000 · 9 events
- Hail and Damaging Winds in Illinois, April 26, 2017$200,000 · 1.25 in hail · 10 events
- Hail in Texas, April 26, 2017$175,000 · 2 in hail · 9 events
- Damaging Winds in Missouri, April 26, 2017$200,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Indiana, April 26, 2017$60,000 · 1.75 in hail · 21 events
- Wildfire in Florida, April 26, 2017$50,000 · 1 event
- Flooding and Hail in Illinois, April 26 to 30, 2017$31,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Texas, April 26, 20171.75 in hail · 22 events
- Winter Storm in Wyoming, April 26 to 29, 201712 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 689265, 689266, 689392, 689627, 696962, 689393, 689626, 696968, 689394, 696976, 689395, 689397, 689396, 689608, 689610, 689613, 697066, 689609, 692050, 692053, 689611, 689619, 697067, 689617, 689620, 689614, 689616.